Advanced Search
MyIDEAS: Login to save this paper or follow this series

A New Technique for Proving the Existence of Monetary Equilibria in Matching Models with Divisible Money

Contents:

Author Info

  • Kazuya Kamiya

    (Faculty of Economics, University of Tokyo)

  • Takashi Shimizu

    (Faculty of Economics, Kansai University)

Abstract

This paper develops a new technique for proving the existence of monetary equilibria in money search models. In money search models with divisible money, the set of equilibria, if it exists, is at least one-dimensional. We develop a method to prove the existence of such a set in a fairly simple way. That is, we first find an endpoint of the set of equilibria and then we prove the existence of a continuum of the set of equilibria from this endpoint. Solving for these equilibria is complicated otherwise than using our method. Thus, our technique is simple but very powerful. Further, we consider a rather complicated bargaining procedure that allows us to prove the existence of equilibria in money search model with perfectly divisible goods and money.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.cirje.e.u-tokyo.ac.jp/research/dp/2005/2005cf347.pdf
Download Restriction: no

Bibliographic Info

Paper provided by CIRJE, Faculty of Economics, University of Tokyo in its series CIRJE F-Series with number CIRJE-F-347.

as in new window
Length: 19 pages
Date of creation: Jun 2005
Date of revision:
Handle: RePEc:tky:fseres:2005cf347

Contact details of provider:
Postal: Hongo 7-3-1, Bunkyo-ku, Tokyo 113-0033
Phone: +81-3-5841-5644
Fax: +81-3-5841-8294
Email:
Web page: http://www.cirje.e.u-tokyo.ac.jp/index.html
More information through EDIRC

Related research

Keywords:

Other versions of this item:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Aiyagari, S Rao & Wallace, Neil, 1991. "Existence of Steady States with Positive Consumption in the Kiyotaki-Wright Model," Review of Economic Studies, Wiley Blackwell, vol. 58(5), pages 901-16, October.
  2. Camera, G. & Corbae, D., 1998. "Money and Price Dispersion," Working Papers 98-03, University of Iowa, Department of Economics.
  3. Kamiya, Kazuya & Shimizu, Takashi, 2006. "Real indeterminacy of stationary equilibria in matching models with divisible money," Journal of Mathematical Economics, Elsevier, vol. 42(4-5), pages 594-617, August.
  4. Ruilin Zhou, 1996. "Individual and Aggregate Real Balances in a Random Matching Model," GE, Growth, Math methods 9612001, EconWPA, revised 23 Dec 1996.
  5. Kiyotaki, Nobuhiro & Wright, Randall, 1989. "On Money as a Medium of Exchange," Journal of Political Economy, University of Chicago Press, vol. 97(4), pages 927-54, August.
  6. Kazuya Kamiya & Takashi Sato, 2004. "Equilibrium Price Dispersion in a Matching Model with Divisible Money," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 45(2), pages 413-430, 05.
  7. Shi Shougong, 1995. "Money and Prices: A Model of Search and Bargaining," Journal of Economic Theory, Elsevier, vol. 67(2), pages 467-496, December.
  8. Zhu, Tao, 2005. "Existence of a monetary steady state in a matching model: divisible money," Journal of Economic Theory, Elsevier, vol. 123(2), pages 135-160, August.
  9. Green, Edward J. & Zhou, Ruilin, 1998. "A Rudimentary Random-Matching Model with Divisible Money and Prices," Journal of Economic Theory, Elsevier, vol. 81(2), pages 252-271, August.
  10. Herings, P.J.J. & Talman, A.J.J. & Yang, Z.F., 1996. "The computation of a continuum of constrained equilibria," Open Access publications from Tilburg University urn:nbn:nl:ui:12-72887, Tilburg University.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:tky:fseres:2005cf347. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (CIRJE administrative office).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.